zig
0

Notifications

  • You're all caught up!

What Are the Causes of Weight Loss With Lisinopril?

by
author image Janet Renee, MS, RD
Janet Renee is a clinical dietitian with a special interest in weight management, sports dietetics, medical nutrition therapy and diet trends. She earned her Master of Science in nutrition from the University of Chicago and has contributed to health and wellness magazines, including Prevention, Self, Shape and Cooking Light.
What Are the Causes of Weight Loss With Lisinopril?
A man is suffering from mild nausea and dizziness. Photo Credit Terry Vine/Blend Images/Getty Images

All medicines can cause side effects, though most are generally mild. Lisinopril is a medicine used alone or in combination for hypertension, or high blood pressure. It is often used in combination with other medicines for heart failure. Lisinopril is in a drug class called ACE inhibitors, which inhibit an enzyme involved in blood vessel narrowing. Among its side effects, lisinopril can cause weight loss or weight gain. Consult your doctor if your weight loss is worrisome.

Eating Less

Lisinopril can cause a number of symptoms that prompt you to eat less than you normally world. It can cause mild nausea, dizziness, sore throat and difficulty swallowing. When faced with these symptoms each day, you may decline eating as much as normal. Because you are consuming less food, weight loss may result.

Nutrient Loss

Lisinopril can cause vomiting and diarrhea, both of which cause nutrient loss. If you experience these side effects often enough while taking lisinopril, it can cause weight loss. Nutrient loss from vomiting and diarrhea can also cause malnutrition, so it is important to consult your doctor if you are experiencing either of these side effects.

You Might Also Like

Indegestion

Indigestion is not usually an indication of a serious problem, however it is a side effect of lisinopril. Indigestion occurs in the area where your stomach meets your small intestine. This may be related to abnormal motility, according to the National Digestive Disease Information Clearinghouse. You may experience unusual fullness after eating, burning stomach sensations or pain. This may cause you to eat less often or in smaller portions, which can lead to weight loss.

Unexplained

Lisinopril can cause unexplained weight loss. This means that you may not have noticeable side effects that help pinpoint the reason you are losing weight. If your dietary and exercise habits have not changed and you have experienced mild weight loss there may be nothing to worry about. However, if you are experiencing drastic, unexplained weight loss, consult your doctor immediately, so he can help determine the cause.

Related Searches

LiveStrong Calorie Tracker
THE LIVESTRONG.COM MyPlate Nutrition, Workouts & Tips
GOAL
  • Gain 2 pounds per week
  • Gain 1.5 pounds per week
  • Gain 1 pound per week
  • Gain 0.5 pound per week
  • Maintain my current weight
  • Lose 0.5 pound per week
  • Lose 1 pound per week
  • Lose 1.5 pounds per week
  • Lose 2 pounds per week
GENDER
  • Female
  • Male
lbs.
ft. in.

References

Demand Media